Alert archive / Colorado / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 110, NWS Pueblo, CO
NWS Pueblo, CO issued this severe thunderstorm warning at Jun 30, 2018, 4:04 PM MDT for El Paso County, Colorado. It was in force for 26 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 30, 2018, 4:04 PM MDT (22:04 UTC)
- Expired
- Jun 30, 2018, 4:30 PM MDT
- In force
- 26 min
- Issued by
- NWS Pueblo, CO
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County El Paso County, CO
The radar
The Pueblo radar (KPUX), 82 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 30, 4:37 PM MDT | HAIL 1 | 3 N Colorado Springs, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 30, 2:03 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 10.1 hours before the alert went out and 176 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 189 J/kg
- Mixed-layer CIN
- -224 J/kg
- Mixed-layer LCL
- 806 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- -36 m²/s²
- 0-3 km storm-relative helicity
- -44 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- -0.7
The text
As transmitted.
308
WUUS55 KPUB 302204
SVRPUB
COC041-302230-
/O.NEW.KPUB.SV.W.0110.180630T2204Z-180630T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Pueblo CO
404 PM MDT SAT JUN 30 2018
The National Weather Service in Pueblo has issued a
* Severe Thunderstorm Warning for...
Northwestern El Paso County in east central Colorado...
* Until 430 PM MDT.
* At 404 PM MDT, a severe thunderstorm was located near Air Force
Academy, or 10 miles northwest of Colorado Springs, moving east at
15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Colorado Springs, Air Force Academy, Green Mountain Falls, Black
Forest, Chipita Park, Cascade and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3892 10502 3905 10499 3903 10466 3882 10476
TIME...MOT...LOC 2204Z 282DEG 15KT 3896 10493
HAIL...1.00IN
WIND...60MPH
$$
KTS1 follow-up statement
851
WWUS55 KPUB 302212
SVSPUB
Severe Weather Statement
National Weather Service Pueblo CO
412 PM MDT SAT JUN 30 2018
COC041-302230-
/O.CON.KPUB.SV.W.0110.000000T0000Z-180630T2230Z/
El Paso CO-
412 PM MDT SAT JUN 30 2018
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 430 PM MDT
FOR NORTHWESTERN EL PASO COUNTY...
At 412 PM MDT, a severe thunderstorm was located over northwestern
Colorado Springs, moving east at 15 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Colorado Springs, Air Force Academy, Black Forest and Gleneagle.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3896 10498 3905 10495 3903 10466 3884 10475
3889 10489
TIME...MOT...LOC 2212Z 282DEG 15KT 3895 10488
HAIL...1.00IN
WIND...60MPH
$$
KTSWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pueblo, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 30, 3:49 PM MDT, 15 minutes earlier.
Area forecast discussion, Jun 30, 3:49 PM MDT, 15 minutes before
Area Forecast Discussion National Weather Service Pueblo CO 349 PM MDT Sat Jun 30 2018 .SHORT TERM...(This evening through Sunday) Issued at 349 PM MDT Sat Jun 30 2018 ...Upper Disturbance and Cold Front to Move through this Evening... An upper level disturbance will track southeast across the Palmer Divide and far southeast plains this evening. The disturbance will likely trigger a few evening showers and thunderstorms along this trajectory, with a limited amount of this activity making it's way farther south across the plains. After conferring with the Storm Prediction Center, a Severe Thunderstorm Watch is in effect for El Paso County this evening. Several hi res model runs have shown severe potential, primarily along the Palmer Divide associated with a shortwave moving through. There will be a window of opportunity for some strong to severe convection right along and near the Palmer Divide late this afternoon and a lesser potential farther south across El Paso County. Then, the severe potential will shift southeastward to the far eastern plains along the Kansas border into the evening as the upper shortwave moves through. Primary severe threats this evening will be wind gusts to 60 mph and 1 inch diameter hail. Spotty showers and storms will be possible elsewhere across the east this evening with primary threats of wind gusts to around 50 mph. As always, lightning will be a major concern with all storms this evening. With the cold front will come a reinforcing surge of northeast winds across the plains gusting up to around 40 mph or so as it moves south. The front is poised to organize and make a good push south across the Palmer Divide by around 3 to 4 PM MDT. It should then make it south to the US50 corridor by around 6 to 7 PM. The front should make it all the way south to the New Mexico border by around midnight or so. For the Chateau Fire, this means northerly winds reaching the site along with shower/storm chances, primarily around or a little after 5 pm. For the Spring Fire, looks like northeast winds could spread across the site around 7-8 pm. .LONG TERM...(Sunday night through Saturday) Issued at 349 PM MDT Sat Jun 30 2018 Will keep forecast discussion brief due to ongoing active weather. Relatively minor revisions required from earlier meteorological reasoning with primary longer term meteorological issues being pops(including locally heavy rainfall at times), temperatures and localized fire weather conditions at times. Latest longer term forecast model soundings, computer simulations and PV/Precipitable water analysis indicate that increasing/more widespread deeper atmospheric moisture will begin moving into the forecast by mid-week and especially by late week with some of the stronger storms having the potential of producing heavy rainfall and localized flash flooding(especially over recent burn scars). In addition, elevated fire weather conditions will be possible during the afternoon and evening hours from Monday into Wednesday, with fire weather potential then decreasing from Thursday into Saturday as deeper moisture develops over the CWA. Warmest temperatures during the longer term should be realized from Monday into Wednesday with coolest temperatures anticipated Thursday and Friday. && .AVIATION...(For the 00Z TAFS through 00Z Sunday evening) Issued at 349 PM MDT Sat Jun 30 2018 An upper disturbance will trigger a few showers and thunderstorms and send another cold front south through the eastern plains this evening. Showers and storms will be most likely along the Palmer Divide and then southeast across the far eastern plains but most areas of the east will see at least a chance of a shower or storm this evening. KCOS will be most likely to see a thunderstorm. KPUB could see a storm in the vicinity. KALS will probably not see a storm. Local reductions in visibility due to smoke will continue to be a concern as area wildfires remain active. && .PUB WATCHES/WARNINGS/ADVISORIES... NONE. &&
Hazardous weather outlook, Jun 30, 11:35 AM MDT, 4 hours 29 minutes before
Hazardous Weather Outlook National Weather Service Pueblo CO 1135 AM MDT Sat Jun 30 2018 COZ058>089-093>099-011745- Western Mosquito Range/East Lake County Above 11000 Feet- Leadville Vicinity/Lake County Below 11000 Feet- Eastern Sawatch Mountains Above 11000 Feet- Western Chaffee County Between 9000 and 11000 Feet- Central Chaffee County Below 9000 Feet- Western Mosquito Range/East Chaffee County Above 9000 Feet- Saguache County West of Continental Divide Below 10000 Feet- Saguache County East of Continental Divide Below 10000 Feet- La Garita Mountains Above 10000 Feet- Upper Rio Grande Valley/Eastern San Juan Mountains Below 10000 Feet-Eastern San Juan Mountains Above 10000 Feet- Del Norte Vicinity/Northern San Luis Valley Below 8500 Feet- Alamosa Vicinity/Central San Luis Valley Below 8500 Feet- Southern San Luis Valley- Northern Sangre de Cristo Mountains Between 8500 And 11000 Feet- Northern Sangre de Cristo Mountains Above 11000 Feet- Southern Sangre de Cristo Mountains Between 7500 and 11000 Feet- Southern Sangre de Cristo Mountains Above 11000 Feet- Northwestern Fremont County Above 8500 Feet- Western/Central Fremont County Below 8500 Feet- Wet Mountain Valley Below 8500 Feet- Wet Mountains between 6300 and 10000 Feet- Wet Mountains Above 10000 Feet- Teller County/Rampart Range Above 7500 Feet/Pikes Peak Between 7500 And 11000 Feet-Pikes Peak Above 11000 Feet- Canon City Vicinity/Eastern Fremont County- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Feet- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Feet-Pueblo Vicinity/Pueblo County Below 6300 Feet- Walsenburg Vicinity/Upper Huerfano River Basin Below 7500 Feet- Trinidad Vicinity/Western Las Animas County Below 7500 Feet- Crowley County-La Junta Vicinity/Otero County- Eastern Las Animas County-Western Kiowa County- Eastern Kiowa County-Las Animas Vicinity/Bent County- Lamar Vicinity/Prowers County-Springfield Vicinity/Baca County- 1135 AM MDT Sat Jun 30 2018 This hazardous weather outlook is for portions of central...east central...south central and southeast Colorado. .DAY ONE...This Afternoon and Tonight Scattered thunderstorms are expected to develop over the eastern mountains and plains this afternoon and evening, with the greatest chance for storms right along the Palmer Divide and also near the Kansas border. A few storms may become severe, with damaging wind gusts over 60 mph and hail up to golf ball size possible. Lightning will be a threat with all storms, along with gusty outflow winds and brief heavy rainfall. .DAYS TWO THROUGH SEVEN...Sunday through Friday Thunderstorm chances will exist across the forecast area Sunday through Friday. Chances across the plains will remain isolated to widely scattered, while chances over the mountains will increase through the week. Lightning and heavy rain will be the main threats with these storms. .SPOTTER INFORMATION STATEMENT... Weather conditions that meet reporting criteria for spotters will possible this afternoon and evening along the Palmer Divide and also across the far southeast plains along the Kansas border. 50/50
In the hours before
Special weather statement, Jun 30, 2:52 PM MDT, 1 hour 12 minutes before
Special Weather Statement National Weather Service Pueblo CO 252 PM MDT SAT JUN 30 2018 COZ084-085-302130- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 252 PM MDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL EL PASO COUNTY UNTIL 330 PM MDT... At 252 PM MDT, Doppler radar was tracking a strong thunderstorm over eastern Colorado Springs, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Colorado Springs, Calhan, Black Forest, Ellicott, Peyton, Schriever AFB, Peterson AFB, Falcon and Cimarron Hills. LAT...LON 3884 10477 3908 10471 3910 10422 3866 10429 TIME...MOT...LOC 2052Z 281DEG 16KT 3889 10466 KTS
Local storm report, Jun 30, 3:37 PM MDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
337 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0337 PM HAIL 4 NW PETERSON AFB 38.87N 104.75W
06/30/2018 M1.00 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 30, 3:39 PM MDT, 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
339 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0339 PM HAIL 3 N COLORADO SPRINGS 38.87N 104.83W
06/30/2018 M1.50 INCH EL PASO CO TRAINED SPOTTER
&&Local storm report, Jun 30, 3:40 PM MDT, 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
340 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0325 PM HAIL 5 WSW SCHRIEVER AFB 38.77N 104.60W
06/30/2018 M1.00 INCH EL PASO CO PUBLIC
&&Local storm report, Jun 30, 3:49 PM MDT, 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PUEBLO CO
349 PM MDT SAT JUN 30 2018
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0338 PM HAIL 4 NNW COLORADO SPRINGS 38.88N 104.85W
06/30/2018 M1.00 INCH EL PASO CO BROADCAST MEDIA
&&Special weather statement, Jun 30, 3:59 PM MDT, 5 minutes before
Special Weather Statement National Weather Service Pueblo CO 359 PM MDT SAT JUN 30 2018 COZ084-085-302245- Colorado Springs Vicinity/Southern El Paso County/Rampart Range Below 7400 Ft CO- Northern El Paso County/Monument Ridge/Rampart Range Below 7500 Ft CO- 359 PM MDT SAT JUN 30 2018 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN EL PASO COUNTY UNTIL 445 PM MDT... At 358 PM MDT, Doppler radar was tracking a strong thunderstorm near Ellicott, or 27 miles east of Colorado Springs, moving east at 20 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. Locations impacted include... Truckton, Yoder and Rush. LAT...LON 3885 10406 3860 10405 3868 10443 3889 10434 TIME...MOT...LOC 2158Z 282DEG 15KT 3876 10433 KTS
The office that day
Everything else NWS Pueblo, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 29, 7:22 PM MDT | Special Weather Statement | PUB | Baca | 38 min |
| Jun 30, 2:52 PM MDT | Special Weather Statement | PUB | El Paso | 38 min |
| Jun 30, 2:55 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 22 min |
| Jun 30, 3:23 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 37 min |
| Jun 30, 3:40 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 25 min |
| Jun 30, 3:59 PM MDT | Special Weather Statement | PUB | El Paso | 46 min |
| Jun 30, 4:11 PM MDT | Special Weather Statement | PUB | El Paso | 49 min |
| Jun 30, 4:30 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 30 min |
| Jun 30, 4:43 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 17 min |
| Jun 30, 4:57 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 33 min |
| Jun 30, 5:28 PM MDT | Special Weather Statement | PUB | El Paso | 47 min |
| Jun 30, 5:39 PM MDT | Severe Thunderstorm Warning | PUB | El Paso, Teller | 36 min |
| Jun 30, 5:41 PM MDT | Severe Thunderstorm Warning | PUB | El Paso | 34 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.